hi all having ongoing issues with my meds (I think). recently im feeling bloated all the time looking like im 6 months pregnant (which im not lol). have been to doctor seems to think it could be my meds but that was a few weeks ago, but im feeling sore and bloated again this morning. my question is could any of my meds lefluomide,naproxen,omeprazole and paracetemol be causing this, I no we are on some dodgy meds but im not sure if im just putting on weight and having fat days and blaming the meds lol cause sometimes that seems easier!! anyway hope everyone is well and taking care of themselves love michelle :) x

9 Replies

  • I wonder if it's the naproxen. I think that's an anti-inflammatory. What does the leaflet say?

    I do know that RA can include dryness right through your system (Sjogrens) so maybe you need to increase your fluid intake. sorry I can't be much help to you.

  • thanks for ur reply phoebe .

  • Hi, I was taking naproxen and omeprasole and had no problems at all with bloating with them. I had to stop the naproxen after a few months as it was giving me gastric pain and I was switched to Celebrex which is a lot kinder on your tummy. I still take the omeprasole as I'm getting bouts of reflux but not sure quite what's causing this. I'm on methotrexate too so can't comment on your other drug. Hope you get it sorted as its horrible being bloated. Rosie x

  • Hi

    I'm the same

    Tried cutting out naproxen to see if it helped but couldn't go more than a few days. It's a much better painkiller so choice btwn bloating or pain, tough one

    I'm going to raise with my rheummy in a couple of weeks as I feel far too heavy at the moment and not happy about it:-(

  • I've been feeling more and more bloated, plus feeling puffy all over. I wonder if maybe the Diclofenac I'm on is the cause as it's an anti-inflammatory like Naproxen.

    I've been on Diclofenac for some time now and my rheumy nurse is not too happy about me continuing on it, but my GP says it's OK as long as I keep taking the Omeprozole. This post has made me think about this....might try and stop to see what happens. The only reason I was taking it was for my lower back pain....not for my RA....and back has been quite good lately so might give it a go.

    Hope you get to the bottom of your bloatedness Michelle. Take care xx

  • Have you had liver and kidney function tests done recently? I think several of those meds could affect either, and especially kidney problems could make you really bloated. Several of the meds can also affect your stomach, and poor digestion will bloat you too. If you have any kind of bowel problem, remember that inflammatory bowel disease can go alongside autoimmune arthritis as well, and bloating is a very common sign in undiagnosed coeliac disease (which is also common alongside other autoimmunes). If it keeps up, might be worth asking GP for a coeliac screening blood test.

  • thanks for ur replys I have started taking my ibs meds to see if that's whats causing it. I usually have two ibs flare ups a year and ive had four already this year and its getting a bit much. thanks again for ur replys is nice knowing someones out there who kinda knows how I feel take care michelle :) x

  • I cannot take Naproxen, or any other Nsaids, as they make me bloated, abdominal swelling with retained fluid, also in my face and hands and feet. My Rheumy took me off all that and said it was dangerous, can lead to Congestive Heart Failure.

  • I'm on leflunomide and this is renown for bloating. Try to take your leflunomide just before food together with your omaprozole then eat your meal. That has stopped the bloating completely and I was badly bloated before.

    It's really worth trying. Please do try it!

You may also like...